Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 522, NWS Tulsa, OK

November 29, 2006Craig County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 29, 2006, 3:16 PM CST for Craig County, Ottawa County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 29, 2006, 3:16 PM CST (21:16 UTC)
Expired
Nov 29, 2006, 4:00 PM CST
In force
44 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Craig County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 29, 3:46 PM CSTHAIL 0.75Commerce, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 292116
SVRTSA
OKC035-115-292200-
/O.NEW.KTSA.SV.W.0522.061129T2116Z-061129T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
316 PM CST WED NOV 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAIG COUNTY IN NORTHEAST OKLAHOMA
  OTTAWA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 400 PM CST

* AT 315 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED 8 MILES SOUTH OF BLUEJACKET...MOVING NORTHEAST AT
  45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLUEJACKET...
  WELCH...COMMERCE AND PICHER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3667 9523 3661 9508 3699 9480 3698 9512

$$
2 follow-up statements
000 
WWUS54 KTSA 292138
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
338 PM CST WED NOV 29 2006

OKC035-292148-
/O.CAN.KTSA.SV.W.0522.000000T0000Z-061129T2200Z/
CRAIG OK-
338 PM CST WED NOV 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR CRAIG COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED EAST OF THE WARNED AREA THUS THE 
WARNING HAS BEEN CANCELLED.

LAT...LON 3679 9500 3681 9492 3699 9476 3699 9501

$$

OKC115-292200-
/O.CON.KTSA.SV.W.0522.000000T0000Z-061129T2200Z/
OTTAWA OK-
338 PM CST WED NOV 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR OTTAWA COUNTY...

AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MIAMI...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MIAMI...
COMMERCE...CARDIN AND PICHER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3679 9500 3681 9492 3699 9476 3699 9501

$$
000 
WWUS54 KTSA 292156
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CST WED NOV 29 2006

OKC115-292206-
/O.EXP.KTSA.SV.W.0522.000000T0000Z-061129T2200Z/
OTTAWA OK-
356 PM CST WED NOV 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY EXPIRES AT 400
PM CST...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3679 9500 3681 9492 3699 9476 3699 9501

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 10:55 AM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Nov 29, 10:55 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CST WED NOV 29 2006

.MESOSCALE UPDATE...
THUNDERSTORMS OVER PAYNE AND LINCOLN COUNTIES ARE MOVING
NORTH AND WILL CROSS THE FREEZING LINE IN NORTHERN OSAGE
COUNTY AROUND NOON.  THIS WILL RESULT IN SEVERAL PERIODS
OF SIGNIFICANT RAIN IN PARTS OF NORTHERN OSAGE COUNTY
WITH THE TEMPERATURES BELOW FREEZING AND FALLING.
INITIALLY THE ICE WILL ONLY ACCUMULATE ON ELEVATED OBJECTS
...BUT AS THE TEMPERATURE FALLS BELOW 29 THE GROUND
WILL ALSO BEGIN TO SEE SOME ACCUMULATION DURING THE
HEAVIER PRECIPITATION.

THERE IS SOME POTENTIAL FOR ENOUGH ICE TO ACCUMULATE ON
UTILITY LINES TO CAUSE SERVICE INTERRUPTIONS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING FROM 6 AM THURSDAY TO 3 AM FRIDAY FOR
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ073.

     WINTER STORM WATCH FROM 6 AM THURSDAY TO 3 AM FRIDAY FOR OKZ049-
     OKZ053-OKZ072-OKZ074-OKZ075-OKZ076.

AR...WINTER STORM WARNING FROM 6 AM THURSDAY TO 3 AM FRIDAY FOR
     ARZ001.

     WINTER STORM WATCH FROM 6 AM THURSDAY TO 3 AM FRIDAY FOR ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...08
LONG TERM....05
Hazardous weather outlook, Nov 29, 1:38 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
138 PM CST WED NOV 29 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-300745-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
138 PM CST WED NOV 29 2006

...TORNADO WATCH 869 IN EFFECT UNTIL 7PM FOR SOUTHEAST OKLAHOMA
   AND PARTS OF NORTHWEST ARKANSAS...

...WINTER STORM WARNING IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA
   UNTIL 3 AM...

...WINTER STORM STORM WARNING IN EFFECT FOR PARTS OF NORTHEAST AND
   EAST CENTRAL OKLAHOMA FROM 6 PM TO 3 AM...

...WINTER STORM WATCH IN EFFECT FOR SOUTHEAST OKLAHOMA AND
   NORTHWEST ARKANSAS FROM 6 PM THROUGH THURSDAY NIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
        AREA...SOUTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS.
        ONSET...THIS AFTERNOON.

SEVERE THUNDERSTORM.
        RISK...ELEVATED.
        AREA...SOUTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS.
        ONSET...THIS AFTERNOON.

ICE ACCUMULATION.
        RISK...SIGNIFICANT.
        AREA...PARTS OF EASTERN OKLAHOMA.
        ONSET...THIS AFTERNOON.

        AREA AT GREATEST RISK...AREAS ALONG AND NORTHWEST OF I-44

DISCUSSION...
A STRONG ARCTIC FRONT WAS MAKING ITS WAY ACROSS
EASTERN OKLAHOMA THIS AFTERNOON. OUT AHEAD OF THE FRONT...A WARM
AND UNSTABLE AIRMASS WAS IN PLACE. SUFFICIENT INSTABILITY AND
STRONG FORCING ALONG THE FRONT WILL RESULT IN SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
THIS AFTERNOON. GIVEN THE INSTABILITY AND STRONG SHEAR WIND
PROFILES IN PLACE MAY RESULT IN SUPERCELLS CAPABLE OF PRODUCING
TORNADOES. TH SEVERE WEATHER THREAT WILL END UPON PASSAGE OF THE
COLD FRONT.

BEHIND THE FRONT...TEMPERATURES WILL FALL FROM THE 60S AND 70S TO
THE 30S AND 40S WITHIN AN HOUR OR TWO OF FRONTAL PASSAGE. AREAS
ACROSS NORTHEAST OKLAHOMA HAVE ALREADY FALLEN TO NEAR FREEZING.
PRECIPITATION WILL ALSO CONTINUE BEHIND THE BOUNDARY. FREEZING
RAIN THATS ALREADY OCCURRING ACROSS PARTS OF NORTHEAST OKLAHOMA
WILL SPREAD SOUTH AS THE COLDER AIR CONTINUES TO OVERTAKE THE AREA
THIS AFTERNOON AND TONIGHT. A STRONG UPPER SYSTEM WILL DRAW CLOSER
TO THE AREA TONIGHT. TEMPERATURES ABOVE THE SURFACE WILL REMAIN
ABOVE FREEZING...THEREFORE ADDITIONAL PRECIPITATION WILL CONTINUE
IN THE FORM OF FREEZING RAIN OVERNIGHT FOR MUCH OF NORTHEAST
OKLAHOMA...WHERE SIGNIFICANT ICING WILL BE POSSIBLE. SEE THE
LATEST /OKCWSWTSA/ FOR DETAILS CONCERNING THIS POTENTIALLY
DANGEROUS SITUATION.

 SPOTTER AND EMERGENCY MANAGEMENT ACTION
STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
COLDER AIR WILL DEEPEN ON THURSDAY AS THE UPPER LEVEL SYSTEM
APPROACHES AND MOVES THROUGH THE PLAINS. A FULL CHANGE OVER TO
SNOW IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHEAST ARKANSAS.
SIGNIFICANT SNOWFALL AMOUNTS APPROACHING 10 INCHES MAY OCCUR IN
THE VICINITY OF THE INTERSTATE 44 CORRIDOR...WHICH WILL MAKE TRAVEL
EXTREMELY TREACHEROUS SHOULD THIS OCCUR. SEE /OKCWSWTSA/FOR DETAILS.

THIS SYSTEM WILL PULLOUT BY FRIDAY...WHERE THE COLD HIGH PRESSURE
WILL DOMINATE THE REST OF THE OUTLOOKED PERIOD.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
INTERESTED PARTIES AND EMERGENCY MANAGEMENT GROUPS WILL WANT TO
MONITOR THE LATEST DISCUSSIONS AND WINTER WEATHER PRODUCTS
RELATING TO THE EVOLUTION AND PROGRESS OF THIS WINTER STORM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Nov 29, 2:26 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CST WED NOV 29 2006

OKZ065-292100-
OKFUSKEE OK-
226 PM CST WED NOV 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CST
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 226 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CASTLE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CASTLE...BOLEY...MASON...OKFUSKEE
AND WELTY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Nov 29, 2:53 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CST WED NOV 29 2006

OKZ067-292130-
WAGONER OK-
253 PM CST WED NOV 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WAGONER

AT 253 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
REDBIRD...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...PORTER...REDBIRD AND
COWETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 4:06 AM CSTWinter Storm WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more47 hr
Nov 29, 3:12 PM CSTSevere Thunderstorm WarningTSAMayes48 min
Nov 29, 3:48 PM CSTSevere Thunderstorm WarningTSAOkmulgee27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.